Hail, San Miguel
- When
- August 29, 4:59 PM MST
- Where
- San Miguel County, Conchas Dam
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.367, -104.183
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 29, 1:35 PM MST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SUN AUG 29 2004 .DISCUSSION...PLENTY OF LOW LEVEL MOISTURE IN PLACE AS FAR WEST AS THE CONTINENTAL DIVIDE. THE LACK OF WIDESPREAD LOW CLOUDS ACROSS THE EAST HAS ALLOWED FOR PLENTY OF DAYTIME HEATING IN THE CENTRAL MOUNTAIN CHAIN. ALREADY SEE ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN CHAIN AND A QUICK OBSERVATION OUTSIDE REVEALS PLENTY OF ACCAS. AS DAYTIME HEATING PROGRESSES ALL AREAS EXCEPT THE EXTREME NORTHWEST CORNER OF THE STATE SHOULD SEE ISOLATED SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON AND INTO THE EVENING HOURS. FOR THE REMAINDER OF THE FORECAST UPR LVL RDG TO REMAIN WEST OF THE AREA KEEPING NM IN NORTHWEST FLOW ALOFT. EACH AFTERNOON AND EVENING WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS FORMING OVER THE MOUNTAINS DURING THE EARLY AFTERNOON AND THEN MOVING INTO THE LOWLANDS AS THE AFTERNOON PROGRESSES AND INTO THE EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 052/088 055/088 056 16000 GALLUP.................... 045/085 045/086 048 16111 GRANTS.................... 046/085 046/085 048 16111 GLENWOOD.................. 050/092 053/090 057 16111 CHAMA..................... 040/077 044/076 044 16211 LOS ALAMOS................ 048/078 051/078 050 16211 RED RIVER................. 040/068 041/067 040 16222 TAOS...................... 045/077 045/079 045 16221 SANTA FE.................. 051/078 050/079 051 16211 SANTA FE AIRPORT.......... 053/080 052/082 053 16211 ESPANOLA.................. 050/080 050/085 052 16211 ALBUQUERQUE HEIGHTS....... 061/084 060/085 061 16211 ALBUQUERQUE VALLEY........ 054/085 056/086 061 16211 ALBUQUERQUE FOOTHILLS..... 058/082 057/083 058 16211 ALBUQUERQUE WEST MESA..... 061/086 060/085 060 16211 SOCORRO................... 056/087 058/086 060 16211 SANDIA PARK/CEDAR CREST... 051/076 050/077 052 16221 MORIARTY/ESTANCIA......... 052/081 052/080 053 16222 CARRIZOZO................. 057/082 057/082 056 16211 RUIDOSO................... 052/075 051/076 051 16222 RATON..................... 047/078 048/079 049 16222 LAS VEGAS................. 048/076 047/078 049 16222 ROY....................... 052/079 052/081 052 16222 CLAYTON................... 057/081 056/082 056 16222 SANTA ROSA................ 055/085 056/086 056 16222 TUCUMCARI................. 062/086 061/086 060 16222 FORT SUMNER............... 057/087 058/086 058 16222 CLOVIS.................... 061/083 059/085 059 16222 PORTALES.................. 061/084 059/086 059 16222 ROSWELL................... 064/087 062/089 061 16222 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN AUG 29 2004 NMZ001>021-026-301200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418814, 5418815, 5418818, 5418816, 5418817, 5418819, 5418820.